MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148251210
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriosclerotic occlusion of lower extremity.A 2.5mm x 120mm x 150cm sterling sl was advanced for dilation.During inflation, the balloon burst.The device was removed, and the procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the arteriosclerotic occlusion of lower extremity.A 2.5mm x 120mm x 150cm sterling sl was advanced for dilation.During inflation, the balloon burst.The device was removed, and the procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.It was further reported that the lesion was 50% stenosed, mildly tortuous and moderately calcified.The balloon was ruptured within rated burst pressure.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information e1 - initial reporter facility name: (b)(6).Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon is separated 8.7cm from the tip.The guidewire lumen is separated 19.8cm from the tip.Microscopic examination revealed no additional damages.The guidewire lumen appears to have been stretched prior to separating.No other issues were identified during the product analysis.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21447215
Report Number2124215-2025-10884
Device Sequence Number7939704
Product Code DQY
UDI-Device Identifier08714729782261
UDI-Public(01)08714729782261(17)260206(10)33372432
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model NumberH74939148251210
Device Catalogue NumberH74939148251210
Device Lot Number0033372432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer02/25/2025
04/16/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/11/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight65 KG